Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Frequent esophageal spasms. Taking medications for GERD. Chest pains at night. Need help

Hi, I have recently be hit with a bad bout of esophageal spasms. These have been diagnosed by my GI, but, there doesn t seem to be any help for them, other than taking PPIs for the GERD . I take PPIs every night, but, i am still awakened EVERY night with HORRIBLE chest pain . Any suggestions on anything else that might help?(GI said that muscle relaxers MAY help, haven t tried them yet)
Asked On : Mon, 1 Apr 2013
Answers:  1 Views:  193
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Gastroenterologist 's  Response
Hello, brooks.melissa,
Esophageal spasms can be associated with GERD. You are taking PPIs
which would control the acidity. Make sure that you take the PPI about
60-90 minutes before your main meal. I am sure that you have been
advised to limit caffeine, alcohol,fatty foods,tomato based products, citrus
and also dairy like cheeses etc.
Other medications include Nitrates, Calcium channel blockers and also
some anti-depressant medications to help ease the spasm.
As for foods, I should also mention chocolate, Mint. Tobacco is bad as well.
Hope you can discuss these with your doctor who can pick the right medication.
I wish you well.
Answered: Tue, 2 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor